MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CONSTRAINED TIBIAL ARTICULAR SURFACE PROVISIONAL LEFT SIZE EF +0 THICKNESS; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. CONSTRAINED TIBIAL ARTICULAR SURFACE PROVISIONAL LEFT SIZE EF +0 THICKNESS; INSTRUMENT, KNEE
Catalog Number 42517600505
Medical Device Problem Codes Positioning Failure (1158); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an initial left total knee arthroplasty, the tibial articular surface provisional instrument was unable to be inserted during the trialing process.After multiple attempts, it was discovered to be cracked.An instrument of a different size was used to complete the procedure.There was no patient impact and no adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign: canada.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: proposed component (annex g) code is mechanical (g04) - provisional bottom.Visual examination of the returned device exhibits signs of repeated use (nicks, gouges, dings).The locking feature is fractured.The device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.Complaint is confirmed via product return & evaluation.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: proposed component (annex g) code is mechanical (g04) - provisional bottom the provided photo of the instrument confirms it is cracked/fractured.The device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
CONSTRAINED TIBIAL ARTICULAR SURFACE PROVISIONAL LEFT SIZE EF +0 THICKNESS
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18237934
Report Number0001822565-2023-03320
Device Sequence Number19627323
Product Code MBH
UDI-Device Identifier00889024238954
UDI-Public(01)00889024238954(10)65237020
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number42517600505
Device Lot Number65237020
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer12/27/2023
03/18/2024
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date12/28/2023
03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexPrefer Not To Disclose